MAUDE Adverse Event Report: ST. JUDE MEDICAL FLEXABILITY ABLATION CATHETER, SENSOR ENABLED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL FLEXABILITY ABLATION CATHETER, SENSOR ENABLED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number A-FASE-FJ
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 12/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, vascular perforation is an inherent risk of any electrode placement.  .
 
Event or Problem Description
During the persistent atrial fibrillation ablation procedure, a pericardial effusion occurred.The patient experienced hypotension and hypocapnia, and the atrial fibrillation organized into atrial tachycardia.The echocardiogram was checked, and pericardial effusion was visible all around the heart on both the left and right sides.A pericardiocentesis was performed and the procedure was abandoned.Following drainage of the effusion, the patient was cardioverted to return to sinus rhythm.The patient was stable at the end of the procedure and was transferred to the intensive cardiology unit with a drain.The following morning, the patient was completely stable.It was not known when the effusion occurred.Prior to the effusion, impedance rose to over 150 ohms while ablating several short lesions in the coronary sinus; there was a steam pop while ablating on the anterior wall; and there was ablation with no issues at the cavotricuspid isthmus.The physician believed the cause of the pericardial effusion was likely the ablation catheter.There was no allegation of performance issues with any abbott product.

Brand Name
FLEXABILITY ABLATION CATHETER, SENSOR ENABLED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key11186168
Report Number3008452825-2021-00002
Device Sequence Number3556931
Product Code OAD
UDI-Device Identifier05415067020086
UDI-Public05415067020086
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberA-FASE-FJ
Device Catalogue NumberA-FASE-FJ
Device Lot Number7729860
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2020
Initial Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;